PredniSONE Headaches and Dizziness, Dull Headache, Throbbing Headache, Red Dots, Doctors Office
Hi, going to try to explain what's been going on and why I think my headaches and dizziness may be due to prednisone. I'm in dire need of answers . sorry this is long, I'm very frustrated atm :( ... more »
Hi, going to try to explain what's been going on and why I think my headaches and dizziness may be due to prednisone. I'm in dire need of answers . sorry this is long, I'm very frustrated atm :(
9 days ago I went to the E.R. due to an allergic reaction,that I believe was caused by Aciphex, an acid reflux med I was prescribed a wk. previously. I had painful bumps on the sides and undersides of my tongue and red dots in the back of my throat. My tongue also appeared swollen and I could NOT stop itching. Every area that I scratched became raised and red and would stay that way for 20-60 min. I was diagnosed that night with having dermatographism, given prednisone and sent home. I took the first dose that night, two 20mg tablets. I was told I could also continue taking benadryl so I did when the itching would become unbearable.
The next day I went to Kmart with my mom and I started feeling very disoriented and dizzy, like I had been on a boat all day. The lights in the store began hurting my eyes and I felt like I was losing control over what I was doing and saying. I barely managed to check out, telling my mom to pull the car up for me because I was feeling weak and dehydrated. A day later I was able to make an app. with my doctor. While waiting for the doctors to reopen from lunch, my mom and I stopped by another store. It was the same thing all over again but this time a dull headache was noted. I managed to get out of there and to the doctors office. While in the waiting room my headache grew severe. It was a throbbing headache,full of pressure in the center of my forehead, bridge of nose, and under my cheekbones, making my eyes felt strained. When I was finally called back, my blood pressure was sky high and I could barely speak due to the headache. When I managed to speak it was as if my mind was fogged and I couldn't quite get out what I wanted to say. Sadly the doctor acted as if my symptoms were no big deal and gave me hydroxyzine pamoate (vistaril) for the itching, which I took 4 times a day for 3 days. (until stopping 4 days early b/c I was feeling so out of it) I didn't itch after this day but it was the last day of feeling somewhat normal for a period of time.
Now it's a week later and I have been off the prednisone for 4 days and hydroxyzine for 3 days. I thought that once I quit taking these drugs that I'd feel normal again. I was even prepared to deal with severe itching. But no, I still feel completely out of it 80% of the day, like I'm on sedatives when I'm not. My heart races at random times or nervousness for no reason (just relaxing and it will hit out of the blue). I will have to breathe deeply and really work on calming myself down. It's like extreme anxiety at odd times. I've dealt with anxiety before but this isn't quite panic attack. I'm now sensitive to noise, certain light and have a sense of being disconnected, as if I'm floating out of my body when the dizziness gets bad. I am dizzy most of the day and this headache persists all day with it being severe probably half of the day. I can't even drive now or tend to my kids. I've had to stay with my parents this whole time because I keep feeling like I'm going to pass out or not wake up every day since taking prednisone. I have a 3 yr old and can't risk passing out and falling down. Also I feel so fatigued now that it's work just to get up and go to the bathroom. I have never been so scared for my health before and never experienced anything like this. I want my life back.
Forgot to mention was back at E.R. 6 days after first visit b/c of the headache and dizziness. I was told that I it was probably an inner ear infection/vertigo and headache not specified.....I was prescribed antivert which hasn't helped the dizziness and lortabs for the headaches, which also fail to do anything whatsoever.
-thanks for reading <3